In the International Journal of Clinical Practice, researchers from the China Medical School in Taiwan have published a report that a combo of prescription drugs and herbal supplements can cause a person to suffer from severe illnesses.
The report says the ingredients present supplements, which when mixed with remedies, can lead to ailments ranging from headache or abdominal pain to chest and heart problems. The ingredients may include ginkgo, magnesium and calcium as well as St John's wort and iron.
Almost 882 linked effects were observed by the team and it was found that in some half of the cases, interactions occurred due to the alteration in the way of absorption of the prescribed drugs caused by ingredients in the supplements. It has been told that sometimes, the way of spread, metabolism and removal of drugs in the body was also changed by the ingredients.
Amongst the drugs warfarin, ticlopidine, aspirin digoxin and insulin were most affected while Echinacea, yohimbe, Flaxseed and aphrodisiac were the ingredients causing the most drug interactions. The team says that digestive and nervous systems were being affected highly.
"Despite their widespread use, the potential risks associated with combining herbal and dietary supplements with other medications are poorly understood", said Dr. Hsiang-Wen Lin.
US Business News
New Zealand News
- After Suspected Botulism, CFIA Warns People
- Health Care Education Necessary for the Future of Province: Analysts
- B.C. Government Grants $700,000 for Managing Facial Deformities
- Michelle Shocked delivers hate speech about homosexuality at her gig
- Guess who Justin Bieber got burned by?!! His ex-girlfriend Selena Gomez